Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2007, 4:32 PM CST for Lee County, Phillips County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 4:32 PM CST (22:32 UTC)
- Expired
- Feb 24, 2007, 5:00 PM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:10 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 242231
SVRMEG
ARC077-107-242300-
/O.NEW.KMEG.SV.W.0001.070224T2232Z-070224T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS
PHILLIPS COUNTY IN EASTERN ARKANSAS
* UNTIL 500 PM CST
* AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF RONDO...OR ABOUT NEAR MARVELL...AND MOVING NORTHEAST
AT 80 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXA...
AUBREY...MARIANNA...HAYNES AND BRICKEYS.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3459 9098 3464 9098 3491 9087 3489 9042
3488 9048 3483 9047 3480 9050 3480 9055
3472 9058 3449 9083
$$2 follow-up statements
000
WWUS54 KMEG 242244
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CST SAT FEB 24 2007
ARC107-242255-
/O.CAN.KMEG.SV.W.0001.000000T0000Z-070224T2300Z/
PHILLIPS AR-
445 PM CST SAT FEB 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE
WEATHER THREAT TO THE WARNED AREA.
LAT...LON 3465 9096 3465 9098 3491 9087 3489 9042
3488 9048 3483 9047 3480 9050 3480 9055
3473 9054 3472 9058 3468 9057 3465 9066
$$
ARC077-242300-
/O.CON.KMEG.SV.W.0001.000000T0000Z-070224T2300Z/
LEE AR-
445 PM CST SAT FEB 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR LEE COUNTY...
AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF MARIANNA...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRICKEYS
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3465 9096 3465 9098 3491 9087 3489 9042
3488 9048 3483 9047 3480 9050 3480 9055
3473 9054 3472 9058 3468 9057 3465 9066
$$000
WWUS54 KMEG 242258
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CST SAT FEB 24 2007
ARC077-242308-
/O.EXP.KMEG.SV.W.0001.000000T0000Z-070224T2300Z/
LEE AR-
458 PM CST SAT FEB 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY EXPIRES AT 500 PM
CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3465 9096 3465 9098 3491 9087 3489 9042
3488 9048 3483 9047 3480 9050 3480 9055
3473 9054 3472 9058 3468 9057 3465 9066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:11 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 24, 3:11 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CST SAT FEB 24 2007
.DISCUSSION...
SEVERE WEATHER THREAT WILL CONTINUE INTO THIS EVENING ACROSS PARTS
OF THE MID-SOUTH. SPC HAS EAST-CENTRAL AR INTO PART OF SOUTHWEST
TN AND MOST OF NORTH MS IN A MODERATE RISK. THUNDERSTORMS ARE
EXPECTED TO SWEEP THROUGH THE MID-SOUTH FROM THE WEST THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING. A DEEPENING AND
NEGATIVELY TILTED UPPER TROUGH IS MOVING INTO THE CENTRAL PLAINS.
MEANWHILE...A SOUTHWARD TRAILING COLD FRONT WILL MOVE THROUGH THE
MID-SOUTH. THE CONVECTION IS EXPECTED TO ACCELERATE EASTWARD THIS
EVENING...AND WILL MOSTLY BE OUT OF OUR FORECAST AREA BY MIDNIGHT.
THE GREATEST RISK FOR TORNADOES SEEMS TO BE FROM EAST-CENTRAL AR
INTO NORTHWEST MS. CAPES AROUND 1000 J/G...SURFACE DEWPOINTS IN
THE 50S TO NEAR 60...AND HIGH HELICITY (0-1 KM OF 500 J/KG) ALIGN
THE BEST IN THIS AREA FROM ABOUT NOW UNTIL 9 PM. ALSO SIGNIFICANT
TORNADO PARAMETER VALUES EXCEED 5 IN THIS AREA...THUS WILL NEED TO
WATCH FOR STRONG TORNADOES IN THIS AREA. DAMAGING STRAIGHT-LINE
WINDS ARE POSSIBLE THROUGHOUT THE MODERATE RISK AREA.
IT APPEARS THE FRONT MAY COME THROUGH AS AN OCCLUDED FRONT ACROSS
NORTHERN PARTS OF THE MID-SOUTH...THUS LIMITING THE SEVERE WEATHER
THREAT IN NORTHERN AREAS.
GRADIENT WINDS WILL CONTINUE STRONG AND GUSTY THIS
EVENING...DIMINISHING SOME BY MIDNIGHT. WILL CONTINUE WIND
ADVISORY UNTIL MIDNIGHT.
COOLER WEATHER WILL SPREAD INTO THE AREA LATER TONIGHT AND
CONTINUE SUNDAY. THERE WILL BE SOME WRAP-AROUND CLOUDS SUNDAY BUT
WILL KEEP THE FORECAST DRY.
A WEAK COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH MONDAY. CAN NOT RULE OUT A FEW SPRINKLES...BUT WILL NOT
MENTION IN THIS FORECAST DUE TO LACK OF CONFIDENCE.
NEXT STORM SYSTEM AND COLD FRONT WILL AFFECT THE MID-SOUTH
WEDNESDAY NIGHT INTO THURSDAY EVENING. BEST CHANCE FOR SEVERE
WEATHER ONCE AGAIN LOOKS TO BE ACROSS THE SOUTHERN HALF OF THE
MID-SOUTH IN ASSOCIATION WITH THIS SYSTEM...BUT THIS IS STILL
FAIRLY FAR OUT IN TIME AND WILL NEED TO CLOSELY WATCH LATER MODEL
RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 55 38 60 / 90 10 10 10
MKL 43 53 33 56 / 100 10 10 10
JBR 41 52 35 54 / 60 10 10 10
TUP 46 58 36 62 / 100 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JCLHazardous weather outlook, Feb 24, 1:35 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 135 PM CST SAT FEB 24 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 135 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THROUGH TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH MISSISSIPPI...PART OF SOUTHWEST TENNESSEE AND EAST-CENTRAL ARKANSAS THROUGH THIS EVENING. THE MODERATE RISK AREA IS ROUGHLY ALONG AND SOUTH OF A LINE FROM WYNNE ARKANSAS TO MEMPHIS TO HENDERSON TENNESSEE. IN MISSISSIPPI...THE MODERATE RISK AREA IS ALONG AND WEST OF A CORINTH TO TUPELO LINE. THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS... CLARKSDALE...AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID-SOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND A FEW TORNADOES INTO THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS THROUGH THIS EVENING. A SOUTHWARD TRAILING COLD FRONT WILL MOVE THROUGH THE MID-SOUTH. SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT. IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG AND GUSTY WINDS IN ASSOCIATION WITH THE POWERFUL STORM SYSTEM WILL AFFECT THE MID-SOUTH. WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE DURING THE DAY SUNDAY. ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE MID-SOUTH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PART OF THE MID-SOUTH...ESPECIALLY THE SOUTH HALF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH THIS EVENING. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:44 AM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 18 hr |
| Feb 24, 3:03 PM CST | Tornado Warning | MEG | Phillips | 57 min |
| Feb 24, 3:56 PM CST | Tornado Warning | MEG | Phillips | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.